Alert archive / Nevada / High Wind Warnings in 2022
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Nov 6, 2022, 2:56 AM PST for White Pine County, Nevada. It took effect at Nov 6, 2022, 10:00 PM PST. It was in force for 30 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2022, 2:56 AM PST (10:56 UTC)
- In effect from
- Nov 6, 2022, 10:00 PM PST
- Expired
- Nov 8, 2022, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 2:10 AM PST | HIGH SUST WINDS 41 | 4 Ene Baker, NV | MESONET STATION DNEP8 4.3 E BAKER (DRI) STATION ELEVATION: 5185 FT. |
| Nov 7, 6:11 AM PST | NON-TSTM WND GST 80 | 3 Wsw Great Basin Np, NV | MESONET STATION MTHN2 MATHER RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS75 KLKN 061056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 256 AM PST Sun Nov 6 2022 NVZ035-070200- /O.NEW.KLKN.HW.W.0004.221107T0600Z-221108T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 256 AM PST Sun Nov 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 35 mph with gusts up to 65 mph expected. Highest winds are expected across mountains and summits. * WHERE...White Pine County. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel may be difficult, especially for high profile vehicles on west-to-east routes such as Highway 50. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop Monday afternoon and persist into Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ041-070200- /O.NEW.KLKN.WI.Y.0029.221107T0600Z-221108T0600Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 256 AM PST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northeastern Nye County. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop Monday afternoon and persist into Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
3 follow-up statements
870 WWUS75 KLKN 062130 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 130 PM PST Sun Nov 6 2022 NVZ035-071230- /O.CON.KLKN.HW.W.0004.221107T0600Z-221108T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 130 PM PST Sun Nov 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 35 mph with gusts up to 65 mph expected. Highest winds are expected across mountains and summits. * WHERE...White Pine County. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel may be difficult, especially for high profile vehicles on west-to-east routes such as Highway 50. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop Monday afternoon and persist into Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ041-071230- /O.CON.KLKN.WI.Y.0029.221107T0600Z-221108T0600Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 130 PM PST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northeastern Nye County. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop Monday afternoon and persist into Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
838 WWUS75 KLKN 071126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 326 AM PST Mon Nov 7 2022 NVZ035-080230- /O.CON.KLKN.HW.W.0004.000000T0000Z-221108T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 326 AM PST Mon Nov 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 40 mph with gusts up to 65 mph expected. Highest winds are expected across mountains and summits. * WHERE...White Pine County. * WHEN...Until 10 PM PST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel may be difficult, especially for high profile vehicles on west-to-east routes such as Highway 50. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop this afternoon and persist into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ041-080230- /O.CON.KLKN.WI.Y.0029.000000T0000Z-221108T0600Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 326 AM PST Mon Nov 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northeastern Nye County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust is possible, which may result in reduced visibilities. * ADDITIONAL DETAILS...Valley rain and mountain snow showers will develop this afternoon and persist into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
646 WWUS75 KLKN 072215 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 215 PM PST Mon Nov 7 2022 NVZ035-081315- /O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/ /O.EXT.KLKN.HW.W.0004.000000T0000Z-221108T1200Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 215 PM PST Mon Nov 7 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, south winds 20 to 40 mph with gusts up to 65 mph. Highest winds are expected across mountains and summits. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...For the High Wind Warning, until 4 AM PST Tuesday. For the Wind Advisory, from 4 AM Tuesday to 4 AM PST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-081315- /O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 215 PM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 4 AM Tuesday to 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ041-081315- /O.EXT.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 215 PM PST Mon Nov 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 5, 11:12 PM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 5, 11:12 PM PDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Elko NV 1112 PM PDT Sat Nov 5 2022 .SYNOPSIS...The ongoing mix of rain and snow showers continue for the remainder of this weekend, with light snow down to some valley floors late tonight into Sunday morning. Heavier snow for all elevations and gusty winds become impactful Monday through Wednesday. Dry and colder Thursday and Friday. && .UPDATE...Snow showers are diminishing across the Ruby Mountains this evening. As such the Winter Weather Advisory has been allowed to expire at 11pm. No other changes to the forecast at this time. && .PREV DISCUSSION... /ISSUED AT 203 PM / SYNOPSIS...A longer period of unsettled weather is now underway across the silver state that will last well into next week. The ongoing mix of rain and snow showers continue for the remainder of this weekend, with light snow down to some valley floors late tonight into Sunday morning. Heavier snow for all elevations and gusty winds become impactful Monday through Wednesday. SHORT TERM...Today through Sunday A period of prolonged unsettled weather is now occurring across Nevada that will last well into next week. Right now this is mainly from an atmospheric river system which is spreading moisture across the West. This is causing showers across the silver state. An small increase in temperatures from Friday will keep most the of the showers as rain or rain/snow mix. If some snow does occur for the valleys accumulations will likely not occur or be very minimal and brief. The mountains are seeing mainly snow with several inches to half a foot of new snow occurring. The Rubies will see the most snowfall with over half a foot still expected thus a Winter Weather Advisory remains in effect for today. The current system is causing gusty winds across the silver state with gusts averaging in the 30s mph range. The current ongoing active weather will then be compounded by the arrival of a robust trough that will descend down the west coast on Sunday. This will continue the showers across the silver state but at slightly reduced intensity. The reason is some of the moisture today will leave before the trough's moisture fully arrives. Winds will continue to be gusts across the silver state for Sunday but overall a little bit weaker than today. Today and Sunday are a warmer period with highs in the 40s and 50s. These warm temperatures will not last as colder air will be working it way into the region with this trough so enjoy what warmth we have left this year. LONG TERM...Monday through next Saturday The bulk of the longterm sees impacts from a deep trough and closed low before the end of the week possible offers a couple of days of quiet and dry, but cold, conditions The first half of the week sees a deepening trough over the eastern Pacific with the heart of the closed low staying just off the Pacific coast through Tuesday, eventually lifting through our area through Wednesday. Greatest impact looks to be strong winds on Monday, mainly in White Pine and northern Nye counties. With rain changing over to snow, blowing snow could become a travel hazard. Snow across the CWA on Monday brings highest totals along a southwest to northeast axis through mainly southern Lander, southern Eureka, and Elko counties. Heavy, wet snow on trees that still have their leaves could lead to falling trees and tree limbs, potentially leading to power outages. The axis of heavier snowfall shifts to northern Nye and White Pine county on Tuesday. Snow showers shift to eastern Nevada as the low lifts out of the region, and allowing for drier conditions beginning some time between Wednesday night and Thursday morning. Another consequence of this system is going to be cold temperatures. Highs on Monday are expected to mainly be in the 40s, but drop into the 20s and 30s from Tuesday onward. Overnight lows start in the 20s, but reach the single digits and below zero after early Tuesday. AVIATION...Northern terminals KWMC, KBAM, and KEKO continue to see on and off -SHSN and -SHRA in the area. If they move onsite, this could lead to low VIS intermittently. The same conditions arrive to KELY during the overnight hours for KELY and for KTPH by the early morning. Winds temporarily become light overnight and into tomorrow morning for all sites. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Sunday night through late Monday night for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County- Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. && 96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:56 AM PST | Wind Advisory | LKN | Nye | 3 days |
| Nov 6, 3:24 AM PST | Winter Storm Warning | LKN | Elko, White Pine | 4 days |
| Nov 6, 3:24 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 4 days |
Nearby
High Wind Warnings in Nevada, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.